Thunderstorm Wind, Union
- When
- May 17, 2:45 AM CST
- Where
- Union County, 2 mi SE of Farmerville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.750, -92.383
Barn destroyed by the winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 17, 2:30 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT SAT MAY 17 2003 UPPER LEVEL LOW OVER WESTERN ARKANSAS THIS MORNING IS FORECAST BY MODELS TO MOVE SLOWLY SOUTHEAST TO THE MISSISSIPPI RIVER BY SUNSET. THIS WILL TAKE THE COLD FRONT...CURRENTLY NE/SW ACROSS MIDDLE OF CWA...JUST EAST OF THE AREA. PRECIPITATION SEEMS TO MAINLY DEVELOPING ALONG BOUNDARY...SO AFTER FRONT MOVES EAST OF AREA... ONLY SMALL CHANCES OF CONVECTION IN WRAP AROUND VORT LOBES TONIGHT AND SUNDAY. AFTER SUNDAY...NO PRECIP UNTIL NEXT SYSTEM AROUND MID WEEK. TEMPERATURES WILL BE SEASONABLE THROUGH THE PERIOD. A LITTLE COOLER TONIGHT WITH 60S MOST LOCATIONS. ANOTHER HIGH BUILDING IN TOWARD END OF OF NEXT WEEK WILL AGAIN BRING 60S FOR OVERNIGHT LOWS. SHV 083/066 083/067 087 4210 MLU 084/066 083/068 088 6420 TXK 080/064 083/066 087 2110 TYR 081/066 085/066 088 2110 LFK 085/066 087/067 088 4210 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTH LOUISIANA AND MOST OF NORTHEAST AND EAST TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS CENTRAL LOUISIANA INTO DEEP EAST TEXAS. A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHWEST ARKANSAS DURING THE MIDDAY HOURS TODAY. SOME DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE POSSIBLE WITH THIS SYSTEM. THIS WILL NOT BE THE ONLY CHANCE OF SEVERE WEATHER DURING THE PERIOD. AN UPPER LOW OVER WESTERN OKLAHOMA WILL MOVE EAST TODAY. AS IT NEARS CENTRAL OKLAHOMA THIS AFTERNOON...ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP. DEEP LAYER VERTICAL SHEAR WILL INCREASE IN A VERY UNSTABLE ATMOSPHERE...LEADING TO A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST RISK FOR SEVERE THUNDERSTORMS AND TORNADOES IS GENERALLY NORTH OF A LINE FROM NACOGDOCHES AND CENTER TEXAS TO COUSHATTA AND MONROE LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE COLD CENTER OF THE UPPER LEVEL SYSTEM WILL STALL OVER ARKANSAS SATURDAY AND SATURDAY NIGHT. THE COLD AIR ALOFT WILL RESULT IN THUNDERSTORMS WHICH COULD PRODUCE HAIL. THE MAIN AREA OF CONCERN FOR THESE STORMS IS OVER SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
948 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM ATLANTA AR WIND DAMAGE
05/16/03 COLUMBIA POWER LINES DOWNED
RESULTING IN GRASS FIRE.
REPORTED BY SPOTTERS
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1013 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0921 PM 7 N MINDEN LA WIND DAMAGE
05/16/03 WEBSTER TREES DOWNED ALONG LA
HIGHWAY 159. REPORTED BY
SPOTTERS.
0936 PM HOMER LA WIND DAMAGE
05/16/03 CLAIBORNE TREES DOWNED ACROSS THE
PARISH. REPORT FROM PARISH
SHERIFF.
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1135 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM EL DORADO AR WIND DAMAGE
05/16/03 UNION NUMEROUS REPORTS OF TREES
DOWNED COUNTYWIDE. REPORT
FROM SHERIFFS OFFICE.
VIII.The Shreveport radar (KSHV), 141 km away, was scanning. The volume nearest the first event began at 08:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Barn destroyed by the winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353374.